Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 368, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2009, 2:40 PM CDT for Chicot County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2009, 2:40 PM CDT (19:40 UTC)
- Expired
- May 27, 2009, 3:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 164 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1969 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:50 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 27, 10:50 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1050 AM CDT WED MAY 27 2009 .DISCUSSION... UPDATE: AREA MORNING RAOBS REVEAL VERY UNSTABLE AIR ACROSS THE LOWER MS VALLEY REGION WITH SLIGHT AMOUNTS OF CONVECTIVE INHIBITION IN THE LOWEST LEVELS. AS THE COLD FRONT APPROACHES AND SFC TEMPS RISE TO NEAR 90 THIS AFTERNOON...EXPECT TSTMS TO ERUPT ALONG THE MS RIVER. DEEP LAYER SHEAR OF 20-30KTS FORECAST BY THE GFS COULD HELP ORGANIZE TSTMS INTO EWD MOVING LINE SEGMENTS FROM MID AFTN THROUGH THE EVNG AND THIS IS INDICATED BY 12Z LOCAL WRF MEMBERS. EXPECT DISORGANIZED TSTM ACTIVITY INITIALLY OVER ERN MS WHERE AIRMASS SHEAR WILL BE WEAK DURING INITIAL CONVECTIVE DEVELOPMENT. MADE MINOR ADJUSTMENTS TO TEMPS/POPS TODAY...BUT THE FORECAST GRIDS ARE GENERALLY ON TRACK. UPDATED AVIATION DISCUSSION IS BELOW. /EC/ THE AIR MASS WILL REMAIN UNSTABLE TODAY AS AN APPROACHING SURFACE TROUGH SHIFTS THIS WAY. CURRENT RADAR DATA SHOWS SQUALL LINE FALLING APART AS IT CROSSES WRN AR THIS MORNING. RUC/NAM ARE ONLY TWO MODELS PICKING UP THIS FEATURE...WEAKENING IT AS IT SHIFTS EWD THROUGH SUNRISE. THE CHANCE FOR THUNDERSTORMS WILL INCREASE WITH TIME TODAY DUE TO THE EFFECTS OF DAYTIME HEATING AND FORCING PROVIDED BY THE APPROACHING BOUNDARY. WITH SURFACE DEWPOINTS IN THE 60S AND LOWER 70S...INCREASING CAPE VALUES AND AN 850 MB THETAE RIDGE DEVELOPING OVER THE FORECAST AREA...SUFFICIENT INSTABILITY WILL BE IN PLACE FOR POTENTIALLY SEVERE STORMS TODAY...ESPECIALLY WRN AND CENTRAL AREAS. VERTICAL TOTAL INDICES RUN FROM 28-30 OVER WRN AND CENTRAL ZONES WITH LAPSE RATES 7 DEGS OR ABOVE. SHEAR REMAINS LIMITED BUT MODELS SUGGEST MARGINAL SHEAR DEVELOPING OVER AREAS ALONG AND SOUTH OF THE INTERSTATE THIS AFTERNOON. THIS TRANSLATES TO SIG SVR PARAMETERS ABOVE 20K TODAY AND A SLIGHT RISK INDICATED BY SPC FOR WRN AND CENTRAL AREAS. TRENDED TOWARD WETTER NAM MOS NUMBERS FOR TODAY AND LOWERED GFS MOS HIGHS SLIGHTLY FOR THE WEST. THE BOUNDARY SHIFTS INTO ERN ZONES TONIGHT...MAINTAINING THE CHANCE OF STRONG POTENTIALLY SEVERE CONVECTION AT LEAST INTO THE EVENING. MODELS SUGGEST INCREASING SHEAR AFTER MIDNIGHT FOR THE POSSIBILITY THAT THE SEVERE RISK MAY CONTINUE THROUGH MOST OF THE NIGHT. THE RISK OF STRONG CONVECTION DECREASES THURSDAY IN THE WAKE OF THE SURFACE TROUGH. WILL MAINTAIN SLIGHT CHANCE POPS...ADDING SLIGHT CHANCE POPS TO THE DELTA...AS THE UPPER TROUGH MOVES OVER THE AREA. A SECONDARY SURFACE TROUGH DROPS INTO THE REGION THURSDAY NIGHT BUT WILL KEEP THE FORECAST DRY AND SLIGHTLY COOLER FOR NOW. LONG TERM...FRIDAY THROUGH WEDNESDAY. MODEL SOLUTIONS HAVE NOT CHANGED MUCH. THE AREA STILL LOOKS DRY FOR MUCH OF THE EXTENDED FORECAST. BACKED OFF ON THE RAIN CHANCES FOR THE END OF THE PERIOD. THE MODELS BRING THE BOUNDARY THROUGH THE AREA EARLIER...SO THE TROUGH AXIS SHOULD BE MOVING ACROSS THE CWA DURING THE DAY FRIDAY. THERE MAY BE SOME LIGHT RAIN ASSOCIATED WITH THE UPPER TROUGH AS IT SWINGS THROUGH...BUT RAIN CHANCES WERE SMALL...SO LEFT IT OUT OF THE FORECAST FRIDAY AND FRIDAY EVENING. HIGH PRESSURE SETTLES OVER THE MID SOUTH BY SATURDAY MORNING AND THE AREA REMAINS DRY THROUGH MONDAY. THE EURO MAINTAINS A SLOWER SOLUTION AND HOLDS RAIN OFF UNTIL WEDNESDAY. THE GFS HAS RAIN APPROACHING THE AREA AROUND TUESDAY AFTERNOON/EVENING. STILL LIKE THE SLOWER SOLUTION...SO LEFT RAIN OUT OF THE FORECAST MONDAY AND LOWERED RAIN CHANCES FOR TUESDAY. GENERALLY LEFT SLIGHT CHANCE VALUES ACROSS THE SOUTH. THE MODELS CONTINUE TO SHOW ANOTHER COLD FRONT DROPPING INTO THE CWA WEDNESDAY OR THURSDAY...BRINGING SHOWERS AND THUNDERSTORMS BACK TO THE AREA FROM MID WEEK ON. TEMPERATURES AND POPS WERE GOOD THROUGH THE WEEK...SO STUCK WITH GUIDANCE. MEX CAME IN AGAIN WITH LOWER 90S...SO MAINTAINED VALUES FOR MUCH OF THE CWA SUN-TUE. WILL LEAVE THE HWO CLEAR FOR THE EXTENDED. && .AVIATION...SEE BKN-OVC DECKS ABOVE 10K FEET THIS MORNING. ISOLD TSTMS WILL DEVELOP BY NOON...INCREASING DURING THE AFTERNOON WITH SKY CONDITIONS BKN-OVC FROM 2000-4000 FT. ISOLATED SVR STORMS CAN BE EXPECTED WITH THE POTENTIAL FOR DAMAGING SFC WIND GUSTS ABOVE 50 KTS AND NICKEL SIZE HAIL AT SFC. THESE CONDITIONS WILL CONTINUE INTO THE EARLY EVENING. AREAS OF FOG AND LOW STRATUS WILL DEVELOP AGAIN LATE TONIGHT TOWARD SUNRISE THURSDAY. IFR STRATUS/FOG WILL LIFT BY MID MORNING. WILL SEE BKN DECKS FROM 2000-4000 FEET BY NOON. /17/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, May 27, 2:28 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT WED MAY 27 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 228 PM CDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FOR CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS ALL OF THE ARKLAMISS THIS AFTERNOON AND EVENING BUT THE BEST CHANCE FOR SEVERE STORMS WILL OCCUR ALONG AND WEST OF A LINE FROM GRENADA TO THE JACKSON METRO AREA TO BROOKHAVEN. SEVERE THUNDERSTORMS WILL PRODUCE GUSTY WIND ABOVE 60 MPH AND PENNY SIZE HAIL OR LARGER. THE RISK OF SEVERE STORMS WILL BE HIGHEST DURING THE LATE AFTERNOON AND EVENING BUT WILL CONTINUE THROUGH MIDNIGHT AS THE COLD FRONT TRACKS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT BUT IS NOT EXPECTED THURSDAY THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:15 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 45 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 45 min |
| May 27, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 41 min |
| May 27, 4:14 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 61 min |
| May 27, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 34 min |
| May 27, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 61 min |
| May 27, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 25 min |
| May 27, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 39 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 60 min |
| May 27, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Tensas | 59 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.